How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2231
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

I have a question about my wifes

Customer Question

I have a question about my wife's "Schizophrenia". Before she was diagnosed with this she had depression. Family doctor prescribed seroquel. 2 days after taking it she began tremor and showing the "symptoms of schizophrenia". Well before they let the drugs exit her body completely the hospital transferred her to a psychiatric hospital, which began feeding her drugs for schizophrenia. Is it possible that those new anti-psychotic drugs inflamed and continued the side effects which I read are very much similar to schizophrenic symptoms?
Submitted: 6 years ago.
Category: Mental Health
Expert:  Dr. Vikas replied 6 years ago.
Hello brandi,

I am really very sorry to hear about your wife. Seroquel is an antipsychotic drug and I don't think it can cause psychosis (symptoms of schizophrenia) in a patient taking it. It may cause some motor side effects but not psychosis or symptoms of Schizophrenia.

She has now been shifted to psychiatric hospital as you mentioned and I am sure that the psychiatrist there mush have evaluated her fully to rule out all other possible cause before starting the drugs for schizophrenia.

Don't worry, she will get well very soon if she continues to take her medicines as prescribed by her doctor.

I wish her a very early and speedy recovery.



Please feel free to ask if you need clarification/more information. Kindly click the GREEN ACCEPT BUTTON if you are satisfied with the answer. POSITIVE FEEDBACK and BONUS are warmly appreciated.
Customer: replied 6 years ago.
Relist: Answer quality.
Customer: replied 6 years ago.
Ok So my question maybe then, Why would you think none of the anti-psychotic meds seem to be helping? She is
on 9 Different meds right now, can all those somehow compound allowing the meds to not work properly? I have
a list of them that she is on if it will help u. Only two of the 9 are anti-psychotic drugs. I know this is difficult cause you can't examine her.
Any help you can give me would be greatly helpful. She is on Zyprexa and Geodon right now. The HE has her on Ambein,
Cogentin, another sleeping aid, a blood pressure pill, a tranquilizer, and two more. Thing is Doctor is only
giving them 2-3 days at a time before switching the anti-psychotic drug. I read most take 4-6 weeks to take

Related Mental Health Questions